Solitary waves on nonlinear elastic rods. I

    Research output: Contribution to journalJournal articleResearchpeer-review

    736 Downloads (Pure)


    Acoustic waves on elastic rods with circular cross section are governed by improved Boussinesq equations when transverse motion and nonlinearity in the elastic medium are taken into account. Solitary wave solutions to these equations have been found. The present paper treats the interaction between the solitary waves numerically. It is demonstrated that the waves behave almost like solitons in agreement with the fact that the improved Boussinesq equations are nearly integrable. Thus three conservation theorems can be derived from the equations. A new subsonic quasibreather is found in the case of a cubic nonlinearity. The balance between dispersion and nonlinearity in the equation is investigated.
    Original languageEnglish
    JournalAcoustical Society of America. Journal
    Issue number3
    Pages (from-to)871-879
    Publication statusPublished - 1984

    Bibliographical note

    Copyright (1984) Acoustical Society of America. This article may be downloaded for personal use only. Any other use requires prior permission of the author and the Acoustical Society of America.


    Dive into the research topics of 'Solitary waves on nonlinear elastic rods. I'. Together they form a unique fingerprint.

    Cite this